Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 210, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 2016, 8:43 PM CDT for Brown County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 8:43 PM CDT (01:43 UTC)
- Expired
- May 26, 2016, 9:30 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 78 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:00 PM CDT | TSTM WND DMG | 4 N Lake Brownwood, TX | ONE HALF MILE WEST OF HIGHWAY 279. BACK PORCH BLOWN OVER HOUSE TAKING HOUSE ROOF WITH IT. |
| May 26, 9:00 PM CDT | TSTM WND DMG | Cross Cut, TX | FOUR TO FIVE TREES SNAPPED. EACH WERE ABOUT TWELVE INCHES IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
337
WUUS54 KSJT 270143
SVRSJT
TXC049-270230-
/O.NEW.KSJT.SV.W.0210.160527T0143Z-160527T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
843 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 843 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE
BROWNWOOD NEAR BYRDS STORE...OR 12 MILES NORTHWEST OF
EARLY...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MAY AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE US-
67 NEAR THE COLEMAN-BROWN COUNTY LINE...OWENS AND THRIFTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3173 9920 3208 9919 3208 9893 3183 9875
3177 9872
TIME...MOT...LOC 0143Z 240DEG 49KT 3189 9906
HAIL...1.00IN
WIND...60MPH
$$
DANIELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:03 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 26, 6:03 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 603 PM CDT THU MAY 26 2016 .AVIATION... /00Z TAFS/ Mainly VFR conditions are expected this evening with MVFR ceilings developing mainly after 05Z at the southern terminals. Scattered thunderstorms developed along a dryline west of the terminals this afternoon and will continue to move east across the area through this evening. The storms will increase in coverage and have VCTS at the terminals with TEMPO groups this evening. Some storms may be severe. The winds will be from the south with gusts near 20 knots. && .PREV DISCUSSION... /issued 308 PM CDT THU MAY 26 2016/ SHORT TERM... (Tonight and Friday) ..Severe thunderstorms possible late this afternoon and tonight... The atmospheric conditions are becoming favorable for severe weather this afternoon. at the surface, a dryline was located near a Matador to Snyder to Iraan line. To the east of the dryline, strong instability(MLCAPES 2000 to 3000 J/KG) and surface dewpoints in the mid 60s were evident across West Central Texas. Aloft, southwest flow was increasing with mid level winds speeds of 40 to 50 knots. Scattered showers and storms were developing mainly west of the dryline across the Trans Pecos with is indicating strong mid level lapse rates. The storms will reach the west of edge of the strong instability and rapidly become severe and continue moving east across West Central Texas late this afternoon and evening. The main hazards will be very large hail, damaging winds and a few tornadoes. Going with likely Pops across much of the area tonight. Also, localize rainfall amounts of 1 to 1.5 inches are possible tonight, mainly across the southeast part of the area. For Friday, showers and thunderstorms will be mainly over the eastern half of the area during the morning. However, the ECMWF model is indicating a better coverage of convection across much of the area, something that will have to be watched. A few storms will still be possible across the eastern third of the of the area during the afternoon, near and east of the dryline. Highs will be in the mid 80s to lower 90s. 21 LONG TERM... (Friday night through Thursday) The prolonged period of unsettled weather looks to continue through the next week, providing a chance for showers and thunderstorms across at least a portion of West Central TX each day. We will see a brief respite from convective activity Friday night and early Saturday. A few showers could linger into Friday night, but should move off to the east as the shortwave trough axis crosses the region. Otherwise, expect overnight lows in the low/mid 60s. The flow aloft will become southwesterly once again on Saturday as a shortwave trough digs over the southwest CONUS. Guidance is hinting at an embedded disturbance lifting across the Big Bend during the latter half of the day. This increased forcing for ascent should result in scattered showers and thunderstorms Saturday afternoon, mainly for areas south of I-20. A few strong storms cannot be ruled out, especially over the northwest Hill Country. Temperatures should be at or just above climo, with highs in the upper 80s and lower 90s. This southwest trough will hang out to our west, spinning over the Desert Southwest and northern Mexico basically through the middle of next week. There does not appear to be any significant air mass change during this period, suggesting that surface dewpoints will remain in the 60s. Strong instability will exist each afternoon, but rain chances will hinge on the strength of the cap, low-level convergence along the sloshing dryline, and the timing of shortwave troughs. Timing these individual waves is problematic at time scales beyond a few days so we'll have to wait for the details to fall out with time. For now, we're basically looking at 30-50% rain chances any given day through Thursday. The favored timing looks to be afternoon and overnight, with slower periods generally early in the day. Temperatures will run ear to slightly below normal next week, with overnight lows in the 60s and afternoon temperatures warming into the mid 80s. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 87 63 90 / 60 20 5 20 San Angelo 69 92 64 91 / 70 10 5 30 Junction 69 89 67 90 / 70 40 10 30 && .SJT Watches/Warnings/Advisories... None. && 99/99/99
Hazardous weather outlook, May 26, 2:33 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 233 PM CDT THU MAY 26 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 233 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF WEST CENTRAL TEXAS LATE THIS AFTERNOON AND CONTINUE TONIGHT. SOME STORMS MAY BE SEVERE. THE MAIN HAZARDS WILL BE VERY LARGE HAIL...DAMAGING WINDS...A FEW TORNADOES AND DANGEROUS LIGHTNING. IN ADDITION...HEAVY RAINFALL IS POSSIBLE WITH LOCALIZE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE INTO FRIDAY MORNING...AND THEN AGAIN FROM THE WEEKEND INTO EARLY NEXT WEEK. THERE WILL BE A THREAT OF SEVERE STORMS...ALTHOUGH ITS A LITTLE EARLY TO PIN DOWN THE EXACT TIMES AND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 26, 7:36 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
736 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL WINTERS 31.97N 99.93W
05/26/2016 E1.50 INCH RUNNELS TX PUBLIC
&&
EVENT NUMBER SJT1600215
JOHNSONSpecial weather statement, May 26, 7:49 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
749 PM CDT THU MAY 26 2016
TXZ140-270130-
BROWN TX-
749 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 830
PM CDT...
AT 748 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MAY...OR 13
MILES NORTH OF EARLY...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MAY AROUND 755 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OWENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3178 9891 3186 9911 3208 9907 3208 9893
3206 9891 3188 9879
TIME...MOT...LOC 0048Z 211DEG 23KT 3194 9894Special weather statement, May 26, 8:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
818 PM CDT THU MAY 26 2016
TXZ113-114-127-128-270200-
JONES TX-CALLAHAN TX-TAYLOR TX-SHACKELFORD TX-
818 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAHAN...NORTHEASTERN
TAYLOR...SHACKELFORD AND SOUTHEASTERN JONES COUNTIES UNTIL 900 PM
CDT...
AT 818 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ABILENE...
MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HAMBY AROUND 825 PM CDT.
ALBANY AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE IMPACT...HODGES...
MCCARTY LAKE...TRUBY...US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY
LINE...LAKE FORT PHANTOM HILL...THE INTERSECTION OF US-180 AND FARM
ROAD 600 AND BIG COUNTRY BAPTIST ASSEMBLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3275 9910 3252 9909 3222 9959 3265 9994
3296 9943 3296 9937
TIME...MOT...LOC 0118Z 229DEG 31KT 3247 9967Local storm report, May 26, 8:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG ECHO 31.93N 99.32W
05/26/2016 COLEMAN TX LAW ENFORCEMENT
NUMEROUS POWERLINES DOWN BLOCKING THE HIGHWAY BETWEEN
BURKETT AND COLEMAN.
&&
EVENT NUMBER SJT1600216
HUBERLocal storm report, May 26, 8:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
836 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG CROSS PLAINS 32.13N 99.17W
05/26/2016 CALLAHAN TX TRAINED SPOTTER
ROOF BLOWN OFF BUILDING IN CROSS PLAINS.
&&
EVENT NUMBER SJT1600217
HUBERLocal storm report, May 26, 8:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST LAKE BROWNWOOD 31.82N 99.10W
05/26/2016 E60 MPH BROWN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1600218
HUBERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 26 min |
| May 26, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Runnels | 31 min |
| May 26, 7:16 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 44 min |
| May 26, 7:29 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 46 min |
| May 26, 7:32 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 43 min |
| May 26, 7:35 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 25 min |
| May 26, 7:49 PM CDT | Special Weather Statement | SJT | Brown | 41 min |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 26, 7:59 PM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 31 min |
| May 26, 8:15 PM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 30 min |
| May 26, 8:18 PM CDT | Special Weather Statement | SJT | Shackelford | 42 min |
| May 27, 12:07 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 23 min |
| May 27, 12:24 AM CDT | Special Weather Statement | SJT | Shackelford | 51 min |
| May 27, 1:06 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 24 min |
| May 27, 1:13 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 32 min |
| May 27, 1:17 AM CDT | Special Weather Statement | SJT | Runnels | 43 min |
| May 27, 1:37 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 38 min |
| May 27, 1:53 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 40 min |
| May 27, 2:04 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels | 41 min |
| May 27, 2:21 AM CDT | Special Weather Statement | SJT | Callahan | 24 min |
| May 27, 2:26 AM CDT | Areal Flood Advisory | SJT | Shackelford | 2 hr |
| May 27, 3:31 AM CDT | Special Weather Statement | SJT | Brown | 29 min |
| May 27, 7:24 AM CDT | Areal Flood Advisory | SJT | Brown | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.